Drought, Stewart
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Stewart forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Lack of rainfall across the region during June 2022 led to moderate to severe drought conditions developing across western and southern Middle Tennessee throughout the month of July 2022. Drought conditions were worst in the counties along the Tennessee River.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Lack of rainfall across the region during June 2022 led to moderate to severe drought conditions developing across western and southern Middle Tennessee throughout the month of July 2022. Drought conditions were worst in the counties along the Tennessee River. However, drought improved in some areas due to plentiful rainfall in mid and late July 2022, especially around the Nashville metro. As of September 2022, no damage figures are available due to the drought conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 11:26 PM CST, 34 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 1226 AM CDT Fri Jul 1 2022 ...New AVIATION... .UPDATE... Issued at 842 PM CDT Thu Jun 30 2022 Earlier showers and storms have dissipated with the loss of diurnal heating, but outflow boundaries around the area may kick off a few more showers and storms this evening, especially in the south where some convection has redeveloped early this evening. CAMs have this activity continuing to dissipate with mainly quiet conditions during the overnight hours. Fog will be possible overnight as well, and may be seen around the areas that saw heavy rain earlier today. Adjusted pops to line up with current trends and guidance, otherwise no changes to the forecast tonight. && .SHORT TERM... (This afternoon through Friday Night) Issued at 227 PM CDT Thu Jun 30 2022 How about that? Other than two lighting strikes in the 12 o'clock hour, it looks like the elevated inversion from this morning's 12Z OHX sounding is holding firm -- so far. Showers are the main show to this point and while they're probably making things even more steamy for those who are seeing them, so far so good on keeping anything severe away. Not out of the woods just yet as these showers/isolated storms are likely to continue percolating through sunset, but we'll take the much needed rainfall, even if it's only for a few. Friday looks like much of the same, with warm, sticky temperatures and isolated to scattered afternoon shower/thunderstorm chances. && .LONG TERM... (Saturday through next Thursday) Issued at 227 PM CDT Thu Jun 30 2022 Independence Day Weekend through Monday looks like more of the same, too. Warm and sticky with a ripe environment for thunderstorm chances each afternoon. If one day looks better than the next for more widespread activity, I'd say it would be Sunday. All three major models show a weak boundary trying to infiltrate through the upper ridge and at least give potential thunderstorms something to focus their development upon. It could be that lifting feature we need for that convection. After July 4th, there is some indication of the upper ridge strengthening again. This would mean lower rain chances and warmer temperatures, but we'll have to see how models pan out over the next few days. Keep two things in mind as we head into the weekend: 1) if you have outdoor plans, remain weather aware. Any summertime thunderstorms carry the risk of damaging gusty winds and torrential downpours, which could lead to localized flooding. And b) even with the isolated rain chances, Middle TN is VERY DRY. Please use extra caution with fireworks over holiday weekend as grass fires could easily spark a bad time. The newest Drought Monitor was released this morning and a large part of the state has been upgraded to moderate drought (D1) and some parts have even gone to severe (D2). As of this writing, BNA rainfall for the month of June is 0.88", well below the normal value of around 4.25". If this holds, June 2022 would be the 7th driest June on record. && .AVIATION... (06Z TAFS) Issued at 1214 AM CDT Fri Jul 1 2022 A few patches of shallow fog may form overnight through daybreak in areas that received rain Thursday afternoon, but low confidence on impacts for terminals, so no mention in tafs for now. Cumulus clouds will start building after 15Z, and a few to scattered showers or storms will develop in the afternoon. Based on persistence and short range models, we will have VCTS for all sites except CKV. Winds will remain generally light from the SSW. && .PRELIMINARY POINT TEMPS/POPS... Nashville 92 73 91 74 / 40 30 50 20 Clarksville 91 72 90 72 / 30 30 40 30 Crossville 83 67 83 68 / 50 40 50 20 Columbia 90 71 90 71 / 40 30 40 20 Cookeville 87 70 86 70 / 50 40 50 20 Jamestown 85 68 84 68 / 40 40 60 20 Lawrenceburg 88 70 89 71 / 50 30 40 20 Murfreesboro 91 71 91 72 / 50 30 50 20 Waverly 91 71 91 72 / 30 30 40 20 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Barnwell SHORT TERM...Unger LONG TERM....Unger AVIATION.....13
Hazardous Weather Outlook National Weather Service Nashville TN 311 AM CDT Thu Jun 30 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-010815- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 311 AM CDT Thu Jun 30 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Culin
The national radar mosaic for the moment the first event began.
23 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1050421, 1050422, 1050423, 1050424, 1050425, 1050426, 1050427, 1050428, 1050429, 1050430, 1050431, 1050432, 1050433, 1050435, 1050436, 1050438, 1050439, 1050440, 1050441, 1050442, 1050443, 1050444, 1050445.